Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which HIV Meds Have Less Fat Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

Table of Contents Fat in the Body Metabolic Problems Treatments Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is locateddeep in the belly under the muscle. Subcutaneous fat is the...
Ask the Experts

Diference in fat distribution with diferent meds?

Is it possible that you may experience more or less fat distribution problems with different protease inhibitors or do you experience the SAME with all of them. Thank you...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There may be a difference between the PIs but that has not been well studied. Anecdotally, less fat problems have been seen with amprenavir, saquinavir, and then nelfinavir compared to indinavir and ritonavir. Other factors may also be important... Read more »

fat deposit from hiv med's

most articles i read these days are about fat lost not the problem of fat deposits. i still have problems with fat on my neck and around the front of my waist...i have read everything and still can not find anything that can be done each day to try...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The topic of fat gain/loss in the setting of HIV and its treatment is complicated. One study comparing HIV+ men on treatment to age matched HIV- men found generally the same degree of fat deposits (fat gain) in both groups but more fat loss in the... Read more »

fat deposit from hiv med's

please tell me there is some good news about the problem of fat deposits in the neck area and the waist area. for years all i have heard about this problem is to live with it. i do not think doctors understand how bad this looks and makes us fell...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some studies have suggested that switching medications around might help depending on what options are available for individual patients. Growth hormone, testosterone, use of some diabetes drugs, intensive exercise and diet--all are being evaluated... Read more »

life expectency becoming less because of age

Dr Gerald Pieronegood morning . I am the same person from India. Doctor I am doing well with my meds . I started 30 days back and have not missed even pill .doctor my only worry is I am ond4T which I am reading in the other forums of body is that...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Yes, I know you are the same person from India. Dr. Young and I were discussing your case over breakfast this morning in Chicago (we are covering ICAAC for thebody.com). If you don't mind, we have decided that next time we visit India we plan... Read more »
Connect With Others

Fat deposit in arms from meds

Posted by Anonymous
I'm having a hard time finding any research on fat deposits in arms related to meds that cause lipodystrophy.

I'm 29 and + for 12 years now. I went on ARV's at the age of 21 and up to a year ago on NNRTI's. During the time I was on meds I developed... Read more »

Meds and body fat change in women?

Posted by heatherblue, 2 Replies
I am very nervous about this topic. I have poor self image problems already. I just met a woman in her late forties who looked like, pardon me, death. She said her numbers were good, but she looked aweful. I imagine maybe AZT did it to her, but... Read more »

new to meds/memory problems

Posted by just4247, 2 Replies
hi new to the bulletin boards
i've been positive for about 12 years but only started meds about a year and half ago. doing good. undetectable but have been showing signs of mild cognitive memory impairment. just curious to know if anyone else... Read more »

Meds a Problem

Posted by Anonymous, 3 Replies
Just wanted to know is there other gay men out there that are having problems with their meds and having sexual relations? What I mean is I'm having to take meds for hiv/aids and also anemia plus the discomfort of the meds in my stomach and now for... Read more »